Texas, 2005

Hail in Texas, March 19, 2005

March 19, 2005 · NWS EWX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 19, 3:25 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Mar 19, 3:25 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 PM CST SAT MAR 19 2005

.DISCUSSION...
STRONG CONVECTION CONTINUING TO DEVELOP THIS AFTN ALONG A WEAK BUT SIGNIFICANT
E-W FRONTAL BOUNDARY ACROSS THE HILL COUNTRY WITH A FAIRLY VIGOROUS S/W PUNCHING
INTO WEST TEXAS.  ALSO SEEING SCT CONVECTION FIRING IN THE JUICY AMS OVER THE
COASTAL PLAINS TO OUR SOUTH WHICH WILL BE FEEDING INTO THE ERN CWA THIS EVENING
WHERE THE FRONTAL BOUNDARY WILL BE.  THIS WILL LIKELY RESULT IN A MORE ORGANIZED
MCS OVER THE ERN COUNTIES THIS EVENING THEN EXITING TO THE EAST WITH THE UPPER
S/W TROF BY MIDNIGHT.  STILL LOOKS TO BE A PRIMARY THREAT OF LARGE HAIL...AND
PSBL DAMAGING WINDS...HOWEVER ANVIL BLOW OFF HAS SLOWED THE AFTN HEATING OVER
THE NE COUNTIES.  THERE COULD ALSO BE LOCALIZED HEAVY RAIN AMOUNTS THRU THE
EVENING HOURS AS THE DEVELOPING MCS ENCOUNTERS BETTER INFLOW OVER THE EASTERN
THIRD OF THE CWA AND WILL POST A SHORT DURATION FFA THRU MIDNIGHT.

OTHERWISE A FAST ZONAL FLOW TO PREVAIL WITH FORECAST MOSTLY DRY...HOWEVER
A S/W SKIRTING JUST TO THE NORTH MONDAY WILL REQUIRE SOME LOW POPS IN THE
NORTHEAST COUNTIES.  A DEVELOPING LONG WAVE TROF TO OUR WEST LATE IN THE
WEEK WILL RESULT IN DEEPER GULF MOISTURE AND THE NEED FOR SLGT CHC/CHC POPS
WEST/EAST ACROSS THE CWA FOR LATE FRIDAY/SATURDAY...CLEARING SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              56  77  60  79 /  60  10  10  10
AUSTIN BERGSTROM INTL AIRPORT  51  81  57  79 /  60  10  10  10
DEL RIO INTL AIRPORT           56  86  57  84 /  10  10  10   0
SAN ANTONIO INTL AIRPORT       57  80  60  81 /  50  10  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH 053 UNTIL 03Z AND FLASH FLOOD WATCH EASTERN CWA
THRU 06Z.

&&

01/11
Hazardous weather outlook, Mar 19, 5:15 AM CST, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CST SAT MAR 19 2005

TXZ171>173-183>194-202>209-217>225-228-201100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
515 AM CST SAT MAR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND EAST OF A
CAMPBELLTON TO SAN ANTONIO TO BURNET LINE THIS AFTERNOON AND EVENING.
SOME OF THE STORMS COULD BE SEVERE MAINLY ALONG AND EAST OF A KARNES
CITY TO GONZALES TO LEXINGTON LINE. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREATS WITH LOCALLY HEAVY DOWNPOURS A SECONDARY
THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND EAST OF A
HALLETTSVILLE TO BASTROP TO LEXINGTON LINE MONDAY AND THEN ALONG
AND EAST OF A CAMPBELLTON TO HONDO TO HARPER LINE FRIDAY AFTERNOON
AND EVENING. SOME OF THE STORMS COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Mar 19, 4:37 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
437 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             LIBERTY HILL            30.67N 97.92W
03/19/2005  0.75 INCH        WILLIAMSON         TX   TRAINED SPOTTER

            DIME SIZE HAIL AT SEWARD JUNCTION.

&&

DC
Local storm report, Mar 19, 5:09 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             8 SSE AUSTIN            30.20N 97.70W
03/19/2005  0.88 INCH        TRAVIS             TX   CO-OP OBSERVER

0455 PM     HAIL             AUSTIN                  30.31N 97.75W
03/19/2005  1.75 INCH        TRAVIS             TX   PUBLIC

            I35 AND WILLIAM CANNON.

0500 PM     HAIL             AUSTIN                  30.31N 97.75W
03/19/2005  1.00 INCH        TRAVIS             TX   OFFICIAL NWS OBS

            AUSTIN BERGSTROM WEATHER OBSERVER.

&&

DC
Local storm report, Mar 19, 5:21 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             GEORGETOWN              30.65N 97.69W
03/19/2005  0.75 INCH        WILLIAMSON         TX   TRAINED SPOTTER

            DIME SIZE HAIL IN EAST GEORGETOWN NEAR GEORGIAN DR AND
            1460. HIGH WINDS.

&&

DC
Local storm report, Mar 19, 6:10 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             SAN MARCOS              29.88N 97.93W
03/19/2005  1.00 INCH        HAYS               TX   TRAINED SPOTTER

0510 PM     HAIL             HUTTO                   30.55N 97.54W
03/19/2005  1.00 INCH        WILLIAMSON         TX   PUBLIC

            COUNTY ROAD 109 AND 110 NEAR HUTTO.

&&

DC
Local storm report, Mar 19, 6:23 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             BASTROP                 30.11N 97.31W
03/19/2005  1.75 INCH        BASTROP            TX   LAW ENFORCEMENT

            ALUM CREEK ROAD.

&&

DC
Local storm report, Mar 19, 7:10 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
710 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             AUSTIN                  30.31N 97.75W
03/19/2005  0.75 INCH        TRAVIS             TX   TRAINED SPOTTER

            HIGHWAY 183 AND BOLM ROAD.

0500 PM     FLASH FLOOD      AUSTIN                  30.31N 97.75W
03/19/2005                   TRAVIS             TX   TRAINED SPOTTER

            HIGHWAY 183 AND BOLM ROAD. RAPIDLY FLOWING WATER ACROSS
            LOW WATER CROSSINGS.

&&

DC

The radar

The Austin/San Antonio radar (KEWX), 68 km away, was scanning. The volume nearest the first event began at 01:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bexar

When
March 19, 7:15 PM CST to 7:25 PM CST
Where
Bexar County, Kelly Afb
Measured
1 in hail
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
29.400, -98.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441462.